Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 39, NWS Houston/Galveston, TX

April 30, 201610 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 30, 2016, 7:13 AM CDT for 10 counties in Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2016, 7:13 AM CDT (12:13 UTC)
Expired
Apr 30, 2016, 8:00 AM CDT
In force
47 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grimes County, TX, Harris County, TX, Houston County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:36 AM CDTTSTM WND DMGStagecoach, TXTREE DOWN ON BOOTHILL AND OLD COACH ROAD.
Apr 30, 7:37 AM CDTTSTM WND DMG2 E Willis, TXTREE DOWN ON ROSE ROAD.
Apr 30, 7:52 AM CDTTSTM WND DMG2 Sw The Woodlands, TXTREE DOWN ON DAWNWOOD DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:27 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

307 
WUUS54 KHGX 301213
SVRHGX
TXC185-201-225-291-313-339-407-455-471-473-301300-
/O.NEW.KHGX.SV.W.0039.160430T1213Z-160430T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
713 AM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN TEXAS...
  WEST CENTRAL LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
  WALKER COUNTY IN SOUTHEASTERN TEXAS...
  WESTERN SAN JACINTO COUNTY IN SOUTHEASTERN TEXAS...
  NORTHEASTERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
  EASTERN GRIMES COUNTY IN SOUTHEASTERN TEXAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
  HARRIS COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN MADISON COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHWESTERN TRINITY COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 800 AM CDT

* AT 711 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF BEDIAS TO 7 MILES WEST OF TODD
  MISSION TO WALLER...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED WINDS IN EXCESS OF 55 KNOTS JUST OFF THE
           SURFACE WITH THESE STORMS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. TOPPLED
           TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN BAYTOWN...CONROE...HUNTSVILLE...HUMBLE...KATY...TOMBALL...
  JERSEY VILLAGE...WILLIS...HUNTERS CREEK VILLAGE...PINEHURST...SPRING
  VALLEY...BARRETT...SPRING BRANCH WEST...NEAR NORTHSIDE HOUSTON...
  SPRING...ALDINE...SPRING BRANCH NORTH...CLOVERLEAF...GREATER
  GREENSPOINT AND ADDICKS PARK TEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN THE PATH OF THESE STORMS...FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUILDING.

&&

LAT...LON 3071 9524 2977 9501 2979 9580 3014 9596
      3087 9593 3130 9525
TIME...MOT...LOC 1211Z 231DEG 51KT 3068 9596 3024 9595 3007 9592 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
762 
WWUS54 KHGX 301244
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 AM CDT SAT APR 30 2016

TXC185-225-291-313-455-473-301252-
/O.CAN.KHGX.SV.W.0039.000000T0000Z-160430T1300Z/
HOUSTON TX-LIBERTY TX-WALLER TX-GRIMES TX-MADISON TX-TRINITY TX-
744 AM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOUSTON...WEST
CENTRAL LIBERTY...NORTHEASTERN WALLER...EASTERN GRIMES...SOUTHEASTERN
MADISON AND SOUTHWESTERN TRINITY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED
OUT OF THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3033 9518 2993 9506 2984 9578 3017 9578
      3066 9581 3080 9528
TIME...MOT...LOC 1242Z 231DEG 51KT 3095 9558 3051 9557 3034 9554 

$$

TXC201-339-407-471-301300-
/O.CON.KHGX.SV.W.0039.000000T0000Z-160430T1300Z/
WALKER TX-SAN JACINTO TX-MONTGOMERY TX-HARRIS TX-
744 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHERN WALKER...SOUTHWESTERN SAN JACINTO...MONTGOMERY AND
NORTHERN HARRIS COUNTIES...

AT 742 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF TRINITY TO NEAR NEW WAVERLY TO LAKE
CONROE DAM...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. TREES WILL
         TOPPLE UNDER LOWER WIND SPEEDS DUE TO THE RECENTLY
         SATURATED GROUNDS.

LOCATIONS IMPACTED INCLUDE...
CONROE...HUNTSVILLE...HUMBLE...TOMBALL...JERSEY VILLAGE...WILLIS...
PINEHURST...GREATER GREENSPOINT...SPRING...KINGWOOD...THE WOODLANDS...
ALDINE...NORTHWESTERN NORTHSIDE / NORTHLINE...OAK RIDGE NORTH...PANORAMA
VILLAGE...SHENANDOAH...SPLENDORA...PATTON VILLAGE...ROMAN FOREST AND
MAGNOLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3033 9518 2993 9506 2984 9578 3017 9578
      3066 9581 3080 9528
TIME...MOT...LOC 1242Z 231DEG 51KT 3095 9558 3051 9557 3034 9554 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:34 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 30, 4:34 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
434 AM CDT SAT APR 30 2016

.DISCUSSION...
RADAR ESTIMATES 1-4" OF RAIN OVER N/NE PORTION OF THE REGION
OVERNIGHT. EXPECT PRECIP TO CONTINUE MOVING ESE AND ACROSS THE
REMAINDER OF SE TX BETWEEN NOW AND LATE MORNING. AT 4 AM...STILL
HAVE NICE INFLOW FEEDING TO THE STORMS WITH HGX VWP SHOWING SOUTH
WINDS ~35KT IN THE LLVLS. OBSERVED SFC WINDS IN THE BAY HAVE BEEN
SOUTH AT 20-30KT SINCE ABOUT 11 PM AS WELL. GOOD UPPER DIFFLUENCE
SHOULD BE IN PLACE FOR THE NEXT 6-8 HOURS. AIRCRAFT SOUNDINGS IN
THE HOUSTON AREA STILL SHOW A PESKY CAP IN PLACE THAT HAS LIMITED
PRECIP IN THE HOUSTON METRO AREA FOR THE PAST 18 HOURS OR SO.
HOWEVER...IT'S LOOKING LIKE THE COLD POOL IN PLACE BEHIND CURRENT
CONVECTION AND ALSO THE CONVECTION MOVING IN FROM THE WEST SHOULD
PUSH THE PRECIP INTO THRU THE METRO AREA AND HOPEFULLY OFFSHORE
BEFORE NOON. LOCALIZED GUSTY WINDS WILL HAVE THE POTENTIAL TO
KNOCK SOME TREES DOWN DUE TO SATURATED SOIL. SINCE STORMS ARE IN
THE AREA...I'M GOING TO LEAVE FF WATCH IN PLACE WHERE IT'S RAINING
AND FCST, BUT THINK OVERALL THREAT WILL BE MORE LOCALIZED IN
NATURE. I ALSO THINK THERE'S A FAIRLY DECENT CHANCE THE NEXT SHIFT
WILL BE ABLE TO CANCEL THE WATCH ASSUMING THE CONVECTION DOES
INDEED MOVE OFF THE COAST LATER THIS MORNING. DEEPEST MOISTURE
SHOULD SHIFT EWD AND BELIEVE ATMOS WILL BE WORKED OVER AND THREAT
OF FF WILL WANE. COULD STILL BE SOME SCT REDEVELOPMENT WITH ANY
SUBSTANTIAL DAYTIME HEATING.

FRONTAL BOUNDARY DIPS DOWN INTO THE REGION TODAY AND LINGERS FOR
THE NEXT COUPLE DAYS. THIS WILL PROBABLY AID IN A CONVERGENT ZONE
FOR SOME SCT PRECIP LATER TONIGHT AND SUNDAY AS ATMOS RECOVERS.
THINK THE NEXT HEAVIER RAINFALL THREAT WILL BE SOMETIME BETWEEN
SUNDAY EVENING AND MONDAY LATE AFTERNOON AS PW'S CLIMB BACK TO
AROUND 2", UPPER DIFFLUENCE BECOMES BETTER ESTABLISHED AND UPPER
DISTURBANCES PASS OVERHEAD. BUT...AS WE'VE SEEN THE PAST COUPLE
DAYS - CONFIDENCE IN TIMING/DETAILS IS SKETCHY AT BEST.

SHOULD SEE A LULL IN THE PRECIP WED-FRI AS UPPER RIDGING BUILDS
IN. LONG RANGES GUESSES SHOW WE'LL BE BACK TO ANALYZING RAIN
CHANCES LATE NEXT WEEKEND AS RIDGE MOVES OFF TO THE EAST AND UPPER
TROF APPROACHES FROM THE WEST.  47

&&

.MARINE...
HAVE EXTENDED THE CURRENT SCA/SCEC CONFIGURATION THRU THIS MID MORN-
ING HRS GIVEN THE ONGOING TRENDS. ONCE THESE STORMS MOVE OUT/OFF TO
THE E/SE...WE SHOULD SEE IMPROVED CONDITIONS BY THIS AFTN WITH THIS
ONSHORE FLOW REMAINING IN PLACE. TIDE ISSUE LATE THIS MORNING/EARLY
AFTN (WITH WATER RUN-UP ALONG BEACHES/COASTAL ROADS) ARE NOT EXPECT-
ED TO BE AS BIG AN ISSUE WITH WINDS FCST TO DECREASE.

MODELS KEEPING WITH THE IDEA OF A COLD FRONT ON MON. OFFSHORE WINDS
PROGGED ACROSS THE COASTAL WATERS UNTIL AT LEAST WED/WED NIGHT WHEN
THE CENTER OF THE SFC HIGH SETTLES OVER THE AREA. ONSHORE WINDS SET
TO RETURN/STRENGTHEN LATE FRI ON INTO NEXT WEEKEND IF THIS EXTENDED
FCST PANS OUT. 41

&&

.AVIATION...
WILL BE A TRICKY FCST AS ONE AREA OF STRONG STORMS MOVES OUT TO THE
E/NE AND ANOTHER APPROACHES FROM THE WEST. SO FAR MOST OF THE ACTIV-
ITY HAS BEEN OVER THE NRN SITES THIS MORNING...BUT SRN SITES SHOULD
GET THEIR CHANCES LATE THIS MORN/AFTN WITH DAYTIME HEATING/LEFTOVER
BOUNDARIES. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      85  68  83  67  75 /  30  20  50  50  60
HOUSTON (IAH)              86  72  84  70  80 /  60  30  50  40  60
GALVESTON (GLS)            82  74  82  74  81 /  60  30  50  30  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...LIBERTY...MADISON...MONTGOMERY...POLK...SAN
     JACINTO...TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 29, 11:24 AM CDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1124 AM CDT FRI APR 29 2016

TXZ163-164-177>179-199-213-226-227-301630-
FORT BEND-HARRIS-HOUSTON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WHARTON-
1124 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT AT 1 PM.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND
OVERNIGHT. DAMAGING WIND...HAIL AND ISOLATED TORNADOES ARE
POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE. THE GROUND IS
SATURATED...SO EVEN BRIEF HEAVY DOWNPOURS CAN QUICKLY RUNOFF TO
CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY MORNING.

UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND INTO EARLY
NEXT WEEK WITH THE THREAT OF FLOODING AND FLASH FLOODING
PERSISTING. IN ADDITION...DUE TO SATURATED SOILS...GUSTY WINDS IN
ANY STRONGER STORMS MAY UPROOT AND TOPPLE TREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH
SATURDAY.

TXZ200-214-235>238-301630-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-LIBERTY-MATAGORDA-
1124 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. GIVEN THE
WET TO SATURATED SOILS ACROSS THE AREA STRONG WINDS FROM
THUNDERSTORMS MAY INCREASE THE LIKELIHOOD OF TREES BEING UPROOTED
AND FALLING. STREET FLOODING WILL ALSO BE POSSIBLE IN ASSOCIATION
WITH LOCALLY HEAVY DOWNPOURS.

ELEVATED TIDES AND MODERATE TO STRONG RIP CURRENTS WILL BE
POSSIBLE ON GULF FACING BEACHES. MINOR COASTAL FLOODING WILL BE
POSSIBLE ALONG THE LOWEST LYING ROADS AROUND TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAINFALL IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT AND
SATURDAY. IN ADDITION...A MARGINAL RISK FOR STRONG TO SEVERE
THUNDERSTORMS WILL EXIST. THE PRIMARY THREATS OF SEVERE WEATHER
WILL BE GUSTY WINDS AND HAIL.

RIP CURRENTS WILL REMAIN A RISK AT AREA BEACHES THIS WEEKEND. SWIM
NEAR A LIFEGUARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SATURDAY.

GMZ330-335-350-355-370-375-301630-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1124 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. WINDS AND
SEAS WILL BE HIGHER IN AND NEAR STORMS. SMALL CRAFT ADVISORIES
MAY BE REQUIRED AS WINDS AND SEAS INCREASE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER AND ELEVATED SEAS ARE EXPECTED THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED. WINDS AND SEAS WILL BE HIGHER IN AND NEAR
STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ176-195>198-210>212-301630-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON-
1124 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT AT 1 PM.

THERE IS A RISK OF SEVERE STORMS LATER THIS AFTERNOON AND
OVERNIGHT. TORNADOES THREAT WILL INCREASE LATE THIS AFTERNOON AND
CONTINUE THROUGH THE EARLY SATURDAY MORNING HOURS. IN ADDITION DAMAGING
WIND...HAIL ARE POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY. THE
GROUND IS SATURATED...SO EVEN BRIEF HEAVY DOWNPOURS CAN QUICKLY
RUNOFF TO CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY MORNING.

UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND INTO EARLY
NEXT WEEK WITH THE THREAT OF FLOODING AND FLASH FLOODING
PERSISTING. IN ADDITION...DUE TO SATURATED SOILS...GUSTY WINDS IN
ANY STRONGER STORMS MAY UPROOT AND TOPPLE TREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH
SATURDAY.

In the hours before

Special weather statement, Apr 30, 1:13 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
113 AM CDT SAT APR 30 2016

TXZ163-300715-
HOUSTON TX-
113 AM CDT SAT APR 30 2016

...STRONG THUNDERSTORMS OVER HOUSTON COUNTY THROUGH 215 AM CDT...

AT 110 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
BETWEEN LOVELADY AND RATCLIFF...MOVING NORTHEAST AT 60 MPH. OTHER
STRONG STORMS WERE BETWEEN CROCKETT AND WECHES.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LOVELADY...KENNARD...LATEXO AND WECHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3157 9525 3158 9517 3154 9514 3152 9510
      3147 9510 3144 9501 3140 9498 3105 9547
      3101 9556 3127 9573 3129 9567 3134 9566
      3140 9570 3145 9571 3146 9575 3147 9572
      3151 9574 3153 9565 3154 9565 3159 9527
TIME...MOT...LOC 0610Z 220DEG 54KT 3122 9540

40
Special weather statement, Apr 30, 1:21 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
121 AM CDT SAT APR 30 2016

TXZ163-176-300645-
MADISON TX-HOUSTON TX-
121 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON AND MADISON
COUNTIES UNTIL 145 AM CDT...

AT 120 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
BETWEEN COTTONWOOD...MADISONVILLE...AND MIDWAY...MOVING NORTHEAST AT
60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE AND NORTH ZULCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3108 9572 3100 9576 3085 9598 3084 9614
      3096 9616 3104 9609 3107 9604 3107 9601
      3109 9598 3109 9575
TIME...MOT...LOC 0620Z 209DEG 57KT 3110 9589

40
Special weather statement, Apr 30, 2:46 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 AM CDT SAT APR 30 2016

TXZ163-164-176>179-198-199-300830-
MADISON TX-TRINITY TX-GRIMES TX-SAN JACINTO TX-WALKER TX-POLK TX-
HOUSTON TX-MONTGOMERY TX-
246 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON...WALKER...
NORTHWESTERN SAN JACINTO...GRIMES...NORTHWESTERN MONTGOMERY...CENTRAL
POLK...SOUTHEASTERN MADISON AND TRINITY COUNTIES UNTIL 330 AM CDT...

AT 241 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HUDSON TO ANDERSON. THE MOVEMENT OF
THE LINE WAS SOUTHEAST AT 30 MPH. INDIVIDUAL STORMS WERE MOVING
NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. BECAUSE OF THE SATURATED GROUND FROM RECENT AND
ONGOING RAINFALL...STRONG WIND GUSTS COULD KNOCK OVER TREES.

LOCATIONS IMPACTED INCLUDE...
NORTHERN CONROE...HUNTSVILLE...WILLIS...LIVINGSTON...APPLE SPRINGS...
TRINITY...PANORAMA VILLAGE...ONALASKA...CORRIGAN...GROVETON...NEW WAVERLY...
COLDSPRING...POINT BLANK...LOVELADY...MONTGOMERY...RIVERSIDE...KENNARD...
ANDERSON...SEVEN OAKS AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3144 9501 3142 9500 3138 9495 3134 9496
      3133 9490 3128 9488 3126 9490 3123 9486
      3115 9486 3111 9475 3109 9466 3110 9465
      3106 9456 3101 9466 3094 9464 3019 9565
      3046 9612 3058 9612 3084 9589 3145 9504
TIME...MOT...LOC 0741Z 296DEG 24KT 3130 9488 3048 9599

40
Local storm report, Apr 30, 6:56 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
656 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      ONALASKA                30.81N  95.11W
04/30/2016                   POLK               TX   LAW ENFORCEMENT

            REPORTS OF WATER OVER ROADS AROUND ONALASKA. WATER ALSO
            COVERING FM 3126 BETWEEN FM 2457 AND CEDAR VALLEY.

&&

EVENT NUMBER HGX1600115

BLOOD

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:57 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity48 min
Apr 30, 12:56 AM CDTAreal Flood AdvisoryHGXHouston3 hr
Apr 30, 1:13 AM CDTSpecial Weather StatementHGXHouston62 min
Apr 30, 1:21 AM CDTSpecial Weather StatementHGXMadison24 min
Apr 30, 1:34 AM CDTFlash Flood WarningHGXMadison116 min
Apr 30, 2:05 AM CDTSevere Thunderstorm WarningHGXHouston, Trinity, Walker40 min
Apr 30, 2:33 AM CDTAreal Flood AdvisoryHGXHouston, Montgomery, San Jacinto, Trinity, Walker117 min
Apr 30, 2:46 AM CDTSpecial Weather StatementHGXGrimes, San Jacinto, Trinity, Walker44 min
Apr 30, 3:34 AM CDTAreal Flood AdvisoryHGXMontgomery, Polk, San Jacinto, Trinity, Walker116 min
Apr 30, 5:38 AM CDTAreal Flood AdvisoryHGXMontgomery, Polk, San Jacinto2 hr
Apr 30, 5:51 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 5 more39 min
Apr 30, 5:56 AM CDTFlash Flood WarningHGXMontgomery, Polk, San Jacinto79 min
Apr 30, 6:33 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Madison and 2 more42 min
Apr 30, 7:18 AM CDTSmall Craft AdvisoryHGX3 hr
Apr 30, 7:19 AM CDTFlash Flood WarningHGXMontgomery, Polk, San Jacinto116 min
Apr 30, 8:00 AM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto30 min
Apr 30, 8:31 AM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto44 min
Apr 30, 8:56 AM CDTSpecial Weather StatementHGXChambers64 min
Apr 30, 9:04 AM CDTSpecial Marine WarningHGX26 min
Apr 30, 9:56 AM CDTRiver Flood WarningHGXBrazos, Grimes, Madison4 days
Apr 30, 10:12 AM CDTRiver Flood WarningHGXPolk, San Jacinto21 hr
Apr 30, 10:29 AM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto4 days
Apr 30, 10:29 AM CDTRiver Flood WarningHGXLiberty, Polk69 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.